Welcome! Log in or Register

Panadol Extra Tablets

  • image
£4.08 Best Offer by: echemist.co.uk See more offers
6 Reviews

Brand: Panadol / Type: Pain Relief / Dosage Form: Tablets

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    6 Reviews
    Sort by:
    • More +
      14.12.2011 00:55
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      I cannot see how they can justify their pricetag,although they are better than unbranded paracetamol

      I remember in the past I received a lot of support from Dooyoo members agreeing that branded painkillers are often no better at reducing pain than unbranded ones. Well, I am here reviewing Panadol Extra Tablets - a branded painkiller! Why, you may ask? Well, I picked them up at a petrol station on a journey home from Oxford having found my headache to have come back on the way home. Petrol stations have quite a nack of parting you with your money, with the double wammy of a branded painkiller to boot!

      Panadol Extra Tablets are one of the variants of the Panadol painkillers range and this particular one contains both paracetamol and caffeine. Caffeine is present presumably to give you a boost but it could also improve the efficiency of the paracetamol. Panadol Extra are designed to combat cold and flu symptoms as well as headaches and the like.

      Priced at around £3.50 for the pack of 32 tablets I were a little surprised that they could possibly cost more than 10 pence each! In comparison to supermarket branded painkillers I probably pay about a penny each, so there is a huge mark-up for branded paracetamol, but are they really worth it? The answer is quite simply NO. Yes, they do a good job and they did take effect quite quickly if truth be told. I think they do take effect quicker than the typical cheaper basic paracetamol tablets, but I can't see how that would give them a right to justify a 1000% mark-up.

      The tablets come in what can only be described as a packet that has a similar design to that of a book. What I mean is that there is a front and back to it, and the packet opens up pretty much like a book would do. Inside there are 32 tablets which are individually accessed through a foil sheet. The packaging is quite bright and eyecatching, though I can imagine they need to attract as many customers as they can because most will surely be put off by the price! In all fairness the packaging gives clear information and has a more professional and informative design than most other brands of paracetamol, so brownie points are earned there.

      My headache did feel a lot clearer and stayed away without having to take further tablets 4 hours later, but I can't honestly say they can justify their expense. Panadol Extra Tablets are very efficient at what they do, but overall I would advise you look elsewhere for paracetamol tablets.

      Comments

      Login or register to add comments
    • More +
      11.08.2010 13:12
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      A very good product that has no right to cost so much in such a crowded market.

      I have always been and continue to be dubious of expensive, branded painkillers. I suffer from rare but inevitable migraines and so I am no strangers to paracetamol and over the years I have grown to be acquainted with quite a few. In my experience I have known no branded tablet to work any better or faster than your typical supermarket variety, despite costing more and often coming in smaller packs. I wish the next sentence could be "but not Panadol;" it isn't.

      Panadol Extra is a branded variety of paracetamol and caffeine tablet. The addition of caffeine to painkillers seems to be a trend that has caught on lately and one I'm entirely in favour of. While the added caffeine won't do much for a headache and probably isn't best for a headache, it has its uses. I find the combination of paracetamol and caffeine is a good one for grotty colds and flu symptoms. Paracetamol not only soothes muscle aches a bit but is also a less well known antipyretic; a good fever reducer. Adding in a little caffeine will give you a pep when you wouldn't normally want to face a slump to the kitchen for coffee. Normally the best way to treat a cold is some good bed rest but we all know that most of the time that's just not possible and we have to grin and bear it. If you can't just crash out for a bit, this is probably the next best thing. Some say that caffeine aides the efficacy of the paracetamol also, I'm not sure I'm sold on this one yet. I suppose the caffeine's kick to your heart rate might spread the joy a bit faster, I'm not sure that counts.

      I picked up my last pack of Panadol at a garage; I had no choice and I wouldn't have were it not for desperation. Panadol Extra costs nearly £4 for 32 tablets from boots, their own brand which contains 32 tablets with an identical measurement of both active ingredients costs a little over £2. Even cheaper packs can also be found in most supermarkets these days and also work just as well.

      I can wholeheartedly recommend Paracetamol and Caffeine tablets. They're a good all round treatment for headaches and colds. Not only do they soothe but they also put more of a spring in your step, a little energy which we're all too short of when ill. Unfortunately I just can't advise you to buy Panadol extra, other than a little flip case package they just don't work any differently to much cheaper brands. There was a time when Panadol was one of the few brands using extra ingredients such as caffeine in their tablets, others have cottoned on since and they can no longer justify their higher price.

      Comments

      Login or register to add comments
      • More +
        24.05.2010 18:36
        Very helpful
        (Rating)
        3 Comments

        Advantages

        Disadvantages

        Expensive painkillers that don't do much painkilling..

        The weekend just gone has been a bit of a tough one - having had the worse sore throat for the entirety of Friday, and being send home from work for being too ill, I knew I needed to do something... The offer of sitting in a&e for 4 hours didn't seem to fun so I chose to go to the supermarket and pick up some paracetamol and try and sleep off some of the illness. At the time I just thought I had a regular run of the mill sore throat combined with being generally exhausted!Well I now know thats not quite true but still...

        Anyway when I got into the supermarket and down the drug isle, these took my fancy mainly because they are a good brand and by this point I was desperate!

        ~*~ How Do I Spot Them? ~*~

        Well usually they are in with the rest of the drugs in supermarkets, and similarly with a normal drug store like Boots or Superdrug - they are in with the anadin and Nurofen. These particular tablets are paracetamol, so will be seperated from the Ibrupofen and similar items. They come in a almost book like packaging, that you can literally open like a book with pages of pills in - which despite my agony I did find amusing for a few seconds.. The packaging is very distinctive to Panadol and their painkillers - they have the big white writing of Panadol that overlaps with their big, blue circle. The packaging is red and orange, so definately going to stand out in the plain paracetamol packs.

        ~*~ What Do They Claim To Do? ~*~

        These paracetamol are meant to relieve various painful problems, from a headache to period pain - and everything in between! They are also apparently useful for sore throats, fevers and apparently good for reducing your temperature. Since they also contain caffeine that apparently furthers the effectiveness of the paracetamol!

        ~*~ Directions For Use ~*~

        As always with painkillers, they have a limit to how many you can take in a day, in this case it warns not to have more than 8 pills in 24 hours. There are the usual warnings about why you shouldn't do this to yourself and the age limits of them, which I would imagine most people have already read!! If you are ever unsure take a look at the back of the packaging - I might be a nurse (almost) but I won't give that kind of advice!!

        ~*~ Do They Actually Work? ~*~

        Depending upon how ill you are and how much pain you are in they might make a difference. My personal experience is a little bit hit and miss with these painkillers, I bought them to soothe my throat, and slight headache and nothing more. Little did I know that upon taking two and going to bed that night feeling slightly chilly that around an hour later after very little sleep, I was wide awake (thanks caffeine!) and absolutely roasting in my own skin. It says it helps to reduce your temperature, in essense for me it just took away the mask that kept me sleeping and left me to boil in bed. I made the bed so hot I had to leave it alone for an hour or so after the temperature subsided... So if you think you may have any sort of infection steer well clear until the temperature has come down naturally, you will not appreciate the feeling of roasting in your own skin!

        As for painkilling, well I am going to say for the pain I was in they made little difference the first night I took them mainly because I was just too hot to care. I tried some more the next day but they seemed to only take a slight edge off the pain - nothing major, nothing I was going to shout about! To be honest for my throat they did nothing, I found that a couple of cheap ibruprofen, that I bought from Poundland did a better job! For a plain simple headache yeah they aren't too bad - but that is just it, you don't want anything more than a little headache because it will only take a little of the pain off. It says it's good for a migraine but I am going to disagree with that because I had a headache in amongst the plague of pains this weekend, it was almost a migraine and it was still there maybe 8 hours after taking the pills.

        They are suggested to be easy on the stomach, perhaps they are for some, but while I was taking them I found that I was burping a lot... I'm not sure if this is a side effect of the drugs but they were very much making me burp ten fold compared to normal. So perhaps they are good on the stomach but don't count on being a lady or gent after taking them - and maybe even warn whoever you are with, as my boyfriend was a bit shocked at the rate I was going!

        So I have to say if you are looking for a painkiller that brings your temperature to the surface, or have some trapped gas, give them a go.. However if you are in a lot of pain, pop to a pharmacy and get some co-codamol or some cheap ibruprofen, they will work just the same, if not better. They don't suffice for the big painful sore throats and headaches, and to be honest given the price of them it's a bit much!

        The pills themselves are not too difficult to swallow even with a major throat complaint so don't worry too much about that, they are long and thin so slide down quite happily. However they aren't sugar coated so if it gets stuck you don't get that sweet taste in your mouth - so go with a big mouthful of water!

        I might use the remainder of my packet if I get the occasional headache, but I won't be using them to help kill the pain of my vocal cord infection - yep it's as painful as it sounds... Think a rake down your throat everytime you swallow!

        ~*~ Price and Availability ~*~

        If you are looking for them try all good chemists and the supermarkets as they are very likely to have them.. Be prepared however to pay over £2 a packet for 16, I paid almost £3 for 16 in Tesco, but depending on offers and such you might get a bargain for the occasional headache!

        Comments

        Login or register to add comments
        • More +
          09.04.2010 02:46
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          They have helped with my worst pains

          I first discovered Panadol extra about 5 years ago when I was getting bad pains from my wisdom teeth coming through. I was working full time and ending up taking a lot off from work because the pain was so bad. I had tried co-coda mol a few times but they made me feel a bit drowsy and I needed to drive to and from work.

          During my lunch break I was out and looking around Wilkinsons. I picked up a couple of different types of pain killers to try and one of them was Panadol extra. There were one of the most expensive on the shelf but it was well worth it if it would help.

          As it turned out, I didn't try them first, I tried the other one I had brought. This did nothing for my pain and just took a slight edge off of my toothache. When that one didn't work I tried the Panadol extra.

          The first time I actually took them was at night when I couldn't sleep because my mouth was hurting so much. I took these and within about an hour the pain had dulled a lot and after about another half an hour I was able to full asleep.

          I tried them again the next day when I got up for work and again, they took away most of the pain, not quite all of it, but enough to make me feel a lot better.

          I suffered very badly when my wisdom teeth came through. I got absess's and my mouth actually became swollen enough to see from the outside and I looked like I had mumps! Thankfully I found Panadol extra and they helped me through some of it.

          Since then whenever I have a bad headache, toothache, migraine or anything similar I take these. If it is not too bad then I will try to take ibroprofen first.

          I have also tried other products in the Panadol range. I have used the actifast tablets, which do work faster, but I still find threse much better. One that I do use all the time is Panadol night pain. They are great and as well as taking off the pain, they help you to sleep. These were not available when my wisdom teeth were at their worst but I wish there were.

          My only critism of Panadol extra is that they are one of the most expensive pain killers about and can cost 4 times as much as others. At the end of the day I will pay it if I'm in a lot of pain but it would be nicer if they were a bit cheaper.

          5 out of 5, no doubt about it!

          Comments

          Login or register to add comments
        • More +
          15.02.2010 00:05
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Definitely worth it!

          For me medication is an absolute last resort and I prefer to try and get rid of an ache or pain by taking a nap or using some kind of natural remedy. However, when this isn't possible or other remedies fail Panadol Extra is always my pain relief medication of choice. Regular paracetamol can be very cheap at like 30p in many shops, so at £2.44 for 16 tablets Panadol Extra is quite a bit more expensive. However, I feel it's worth every penny.

          Panadol comes either in a cardboard box, or, in a cardboard and plastic packet which is the version I prefer as it is perfect for your handbag and keeps the tablets well protected. Inside this packaging the tablets are further contained in the usual foil and plastic tablet bubble packets.

          The tablets are bullet shaped which I find far easier to swallow than round tablets. They are in appearance and taste much like any other paracetamol painkiller. However, they are far more effective.

          Panadol extra contains the added ingredient caffeine which I believe is what makes these tablets more effective and faster acting than the regular Panadol. Caffeine in itself can be used for pain relief - it's apparently particularly effective on headaches as it constricts the blood vessels, and tension headaches tend to be characterised by dilated blood vessels in the head. Personally, when I can feel a headache beginning I drink a coke or something similar and it usually stops it in its tracks (I have no idea if this is the caffeine or the sugar but it works for me so that's the main thing). Anyway, I am no scientist but I have read many times that caffeine in pain relief products can make them more effective and with Panadol this seems to be the case.

          Panadol Extra for me is the only thing aside from Migraleve that can even begin to have an effect on my Migraine pain, and it's a speedy effect at that. With migraine I don't find that these get rid of the pain completely, only a sleep seems to do the trick for me, but they do mean I can carry on with my everyday life and lessen the severity of a migraine attack.

          I often read that Panadol is gentler on the stomach than other painkillers and I have never had any problems or side effects with this medication. For me it is a godsend when nothing else works

          Comments

          Login or register to add comments
        • More +
          18.11.2009 11:29
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Not the best pain killers on the market especially not at the price

          Whilst working in an over-crowded, stuffy and cacophonous office headaches have become an unwanted occupational hazard. As a result I've been trying all sorts of different medication to try and help ease my way through the day in fact this is something like the fifth over the counter product I've tried in recent weeks. One of the most expensive was Panadol Extra (funnily enough it was also one of the most heavily advised by the shop assistants...funny that isn't it), I got an 8 tablet packet of the product for around £2 with the idea that the product was the quickest acting due to mixing caffeine with paracetamol. The idea in my head made me think "This is a pain killer with an energy boost, genius". The product promise not only to cure headaches and migraines but also backache and muscle pain, sadly I also had a bad back at work making the product perfect for me today.

          As is always the case with medication read the instructions, or (if you're too busy at least read this section of the review) the product isn't to be taken if you are under 12, allergic to paracetamol or taking other paracetamol products. You should talk to your doctor before taking the product if you are pregnant, suffering with liver or kidney disease or are on other medication. However you will be fine if you are breast feeding (and more importantly so will the child). Also the leaflet recommends that you keep your tea and coffee consumption down as they contain caffeine (funnily it doesn't mentioned hardcore caffeine drinks a la Red Bull), high amounts of caffeine are thought to cause possible heart palpitations and each pill contains 65mg of caffeine (Pro Plus tablets contain 50mg).

          The leaflet also mentions the product should be swallowed with up to 2 pills every 4 hours it says no more than 8 should be taken a day (funny that they sell packets in 8's isn't it?). The tablets are each quite large, with a white colour and have "PANADOL EXTRA" written on them they feel quite hard to touch and relatively solid however when in the mouth they feel quite chalky. In fact they also taste a bit chalky, rather sour and not very welcoming, so swallow immediately so you taste them for as short as possible. Of course if you are a freak feel welcome to chew them, you'll soon realise that was a foolish idea.

          10 minutes after taking them the pain in my head had started to fade away like some unwanted celebrity wannabe though the expected boost from the caffeine failed to appear and the pain in the back continued. Oddly around the same time my stomach started to feel a bit angry, coincidence or was due to the pills? Thankfully it did make work a lot easier to get through (then again so is getting "drunk" on caffeine).

          The pills were fast acting and helped to clear my head so that alone was brilliant though it did make my head feel rather hotter than it had been. Failed to feel the tipsiness associated with 130mg of caffeine being taken so swiftly (it's more than a Lucozade Alert Plus shot) which is a shame as being high on caffeine does help getting through the day. The price will mean I won't be getting another box of them in future, in fact it's more cost effective to get a huge box of Pro Plus (24 pills for around £2) and a bigger box of paracetamol (16 pills for around 30p) and taking them together.

          Comments

          Login or register to add comments